MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. EVOLUTION® ADAPTIVE STEMMED CS; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. EVOLUTION® ADAPTIVE STEMMED CS; KNEE COMPONENT
Model Number EFXSNP5L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, when revising a femoral component with a stem, surgeon removed the femoral component but the stem remained in the femur and had to be removed separately.Additional information received from surgeon on 8/17/2022: "patient had prior partial knee arthroplasty that had loosened.Revision to total knee was performed including use of stems to provide more stability to implants.Patient had difficulty regaining full extension.Posterior capsular release was performed.Limited extension persisted, so on 10-23-2018 revision of the femoral component was performed.The femoral component was removed and the stem stayed in place in the im canal and had to be removed separately." surgeon also stated: ".The connection between the femoral component and a stem have not maintained a strong connection.I have a friend who is an engineer and used to own a mechanical testing company.He states a morse taper is a very reliable connection.It should not come apart easily and sometimes requires special tools to disengage the joint.".

Brand Name
EVOLUTION® ADAPTIVE STEMMED CS
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15355750
Report Number3010536692-2022-00315
Device Sequence Number14775642
Product Code JWH
UDI-Device IdentifierM684EFXSNP5L1
UDI-PublicM684EFXSNP5L1
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberEFXSNP5L
Device Catalogue NumberEFXSNP5L
Device Lot Number1610455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/17/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown